Alert archive / Wisconsin / Flash Flood Warnings in 2009

Flash Flood Warning 14, NWS La Crosse, WI

August 13, 2009Buffalo County, Trempealeau County, Wisconsin

NWS La Crosse, WI issued this flash flood warning at Aug 13, 2009, 10:37 PM CDT for Buffalo County, Trempealeau County, Wisconsin. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2009, 10:37 PM CDT (03:37 UTC)
Expired
Aug 14, 2009, 4:30 AM CDT
In force
6 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Buffalo County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 91 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 10:50 PM CDTFLASH FLOODElla, WIMUDSLIDE ON COUNTY ROAD N NEAR ELLA HAS CLOSED THE HIGHWAY.
Aug 14, 1:41 AM CDTFLASH FLOODEleva, WIWATER WAS REPORTED OVER COUNTY ROAD U.
Aug 14, 1:41 AM CDTFLASH FLOODStrum, WIWATER WAS REPORTED OVER COUNTY ROAD D.
Aug 14, 2:50 AM CDTFLASH FLOODMondovi, WINUMEROUS SMALL MUDSLIDES IN NORTHEAST PORTION OF COUNTY AROUND MONDOVI
Aug 14, 2:55 AM CDTFLASH FLOODEleva, WICONCERNS OVER MILL POND DAM IN TOWN. WATER OVER SEVERAL SIDE ROADS IN TOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 184 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2009-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2009-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
1298 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KARX 140337
FFWARX
WIC011-121-140930-
/O.NEW.KARX.FF.W.0014.090814T0337Z-090814T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1037 PM CDT THU AUG 13 2009

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN BUFFALO COUNTY IN WEST CENTRAL WISCONSIN
  NORTHERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN

* UNTIL 430 AM CDT

* AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER NORTHWEST BUFFALO 
  COUNTY...SLOWLY MOVING EASTWARD. IN ADDITION...MORE THUNDERSTORMS
  CONTINUE TO DEVELOP TO THE WEST. RAINFALL AMOUNTS OF ONE HALF OF 
  AN INCH HAVE ALREADY OCCURRED IN NORTHWEST BUFFALO COUNTY...AND
  TOTALS OF 2 TO LOCALLY 4 INCHES OF RAIN ARE POSSIBLE IN THE
  WARNED AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MONDOVI...MODENA...OSSEO AND STRUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. BE ESPECIALLY
CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF 
FLOODS. MOST FLOOD RELATED DEATHS OCCUR AT NIGHT. IF FLOODING IS 
OBSERVED ACT QUICKLY.

&&

LAT...LON 4457 9204 4460 9201 4460 9117 4441 9116
      4442 9209 4443 9209

$$

AJ
4 follow-up statements
000 
WGUS73 KARX 140518
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1218 AM CDT FRI AUG 14 2009

WIC011-121-140930-
/O.CON.KARX.FF.W.0014.000000T0000Z-090814T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUFFALO WI-TREMPEALEAU WI-
1218 AM CDT FRI AUG 14 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN TREMPEALEAU AND
NORTHERN BUFFALO COUNTIES UNTIL 430 AM CDT...

AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAINFALL HAD OCCURRED SINCE 
BETWEEN 10 PM AND 11 PM THURSDAY EVENING FROM NEAR STRUM...WESTWARD 
TO MONDOVI AND MAXVILLE.

SLOW MOVING THUNDERSTORMS WERE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH 
FLOODING TO OCCUR. IN ADDITION...THERE COULD BE MUDSLIDES IN STEEP 
TERRAIN. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...MONDOVI...MODENA...OSSEO AND STRUM.

CREEKS AND STREAMS WHICH HAVE A HIGH POTENTIAL FOR FLASH FLOODING 
INCLUDE...BEAR CREEK...SPRING CREEK AND THE BUFFALO RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4457 9204 4460 9201 4460 9117 4441 9116
      4442 9209 4443 9209

$$

THOMPSON
000 
WGUS73 KARX 140648
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
148 AM CDT FRI AUG 14 2009

WIC011-121-140930-
/O.CON.KARX.FF.W.0014.000000T0000Z-090814T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUFFALO WI-TREMPEALEAU WI-
148 AM CDT FRI AUG 14 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN TREMPEALEAU AND
NORTHERN BUFFALO COUNTIES UNTIL 430 AM CDT...

AT 141 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER 
STREETS IN THE TOWN OF MONDOVI. IN ADDITION...WATER WAS REPORTED TO 
BE OVER COUNTY ROADS D AND U NEAR STRUM AND ELEVA RESPECTIVELY.

AT 145 AM CDT...DOPPLER RADAR ESTIMATED 3 TO 5 INCHES OF RAIN 
THROUGH THE HIGHWAY 10 CORRIDOR OF THE NORTHERN PARTS OF BUFFALO AND 
TREMPEALEAU COUNTIES. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE 
FLASH FLOODING TO OCCUR. MUDSLIDES COULD ALSO OCCUR IN STEEP TERRAIN.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
MONDOVI...MODENA...OSSEO AND STRUM. CREEKS AND STREAMS WHICH HAVE A 
HIGH POTENTIAL FOR FLASH FLOODING INCLUDE...BEAR CREEK...SPRING 
CREEK AND THE BUFFALO RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4457 9204 4460 9201 4460 9117 4441 9116
      4442 9209 4443 9209

$$

THOMPSON
000 
WGUS73 KARX 140806
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
306 AM CDT FRI AUG 14 2009

WIC011-121-140930-
/O.CON.KARX.FF.W.0014.000000T0000Z-090814T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUFFALO WI-TREMPEALEAU WI-
306 AM CDT FRI AUG 14 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN TREMPEALEAU AND
NORTHERN BUFFALO COUNTIES UNTIL 430 AM CDT...

AT 300 AM CDT...THE HEAVY RAIN PRODUCING THUNDERSTORMS HAD MOVED OUT 
OF NORTHERN BUFFALO AND NORTHERN TREMPEALEAU COUNTIES. LA CROSSE 
DOPPLER WEATHER RADAR INDICATES AS MUCH AS 4 TO 6 INCHES OF RAIN HAD 
FALLEN ACROSS THE FAR NORTH END OF BOTH COUNTIES...MAINLY ALONG 
HIGHWAY 10 AND THE BUFFALO RIVER. LOCAL LAW ENFORCEMENT REPORTED 
CONTINUED PROBLEMS WITH HIGH WATER IN AND AROUND ELEVA IN NORTHERN 
TREMPEALEAU COUNTY. NUMEROUS SMALL MUDSLIDES WERE REPORTED IN 
NORTHEASTERN BUFFALO COUNTY AROUND MONDOVI. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LA CROSSE.

&&

LAT...LON 4457 9204 4460 9201 4460 9117 4441 9116
      4442 9209 4443 9209

$$

RRS
000 
WGUS73 KARX 140928
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
428 AM CDT FRI AUG 14 2009

WIC011-121-140941-
/O.EXP.KARX.FF.W.0014.000000T0000Z-090814T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUFFALO WI-TREMPEALEAU WI-
428 AM CDT FRI AUG 14 2009

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN
TREMPEALEAU AND NORTHERN BUFFALO COUNTIES WILL BE ALLOWED TO EXPIRE
AT 430 AM CDT...

RAIN HAS ENDED OVER THE WARNED AREA...THOUGH A FEW COUNTY ROADS IN 
NORTHERN TREMPEALEAU COUNTY MAY STILL HAVE SOME WATER LINGERING ON 
THEM. IN ADDITION...STREAMS AND CREEKS COULD CONTINUE TO RUN HIGHER 
THAN NORMAL DUE TO RUNOFF. IF FLOODING HAS BEEN OBSERVED...PLEASE 
REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4457 9204 4460 9201 4460 9117 4441 9116
      4442 9209 4443 9209

$$

AJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 2:48 PM CDT, 7 hours 49 minutes earlier.

Area forecast discussion, Aug 13, 2:48 PM CDT, 7 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
248 PM CDT THU AUG 13 2009

.SHORT TERM...THROUGH SATURDAY NIGHT

MAIN FORECAST CONCERN IS WITH THE RAIN CHANCES THROUGH THE PERIOD.

SURFACE ANALYSIS THIS AFTERNOON SHOWS HIGH PRESSURE OVER LOWER
MICHIGAN. A WEAK AREA OF LOW PRESSURE WAS OVER SOUTHEAST MONTANA
WITH A WARM FRONT ACROSS NORTH DAKOTA AND NORTHERN MINNESOTA.

LOCAL AND REGIONAL RADARS THIS AFTERNOON SHOWING SCATTERED
THUNDERSTORMS FROM WESTERN WISCONSIN AND SOUTHERN MINNESOTA INTO
NORTHERN IOWA. THESE ARE IN RESPONSE TO A MCV THAT VISIBLE
SATELLITE SHOWS IS SPINNING OVER SOUTH CENTRAL MINNESOTA. ML CAPES
BETWEEN 2000 AND 2500 J/KG AHEAD OF THE MCV AND PROFILERS STILL
SHOW A DECENT SOUTHWEST FLOW INTO THE THE STORMS WITH SLATER
SHOWING ABOUT 25 KNOTS AT 850 MB. DECENT SPEED CONVERGENCE IN THIS
FLOW WITH BLUE RIVER ONLY SHOWING ABOUT 10 KNOTS AT 850 MB. EXPECT
THIS ACTIVITY WILL CONTINUE WELL INTO THE EVENING AS THE MCV WORKS
EAST INTO WISCONSIN AND HAVE GONE WITH SCATTERED SHOWERS AND
THUNDERSTORMS FOR MUCH OF THE EVENING.

GIVEN THE SLOW MOVEMENT OF THE MCV...IT COULD STILL BE CLOSE
ENOUGH TO PRODUCE SOME LIFT WELL INTO FRIDAY. THE NOSE OF THE LOW
LEVEL JET AND MOISTURE TRANSPORT WILL SHIFT EAST OF THE AREA AFTER
06Z TONIGHT...HOWEVER...THE REGION WILL REMAIN IN THE CONVERGENT
EASTERN GRADIENT WELL INTO FRIDAY. WITH THE CONTINUED WARM AIR
ADVECTION...THE 13.12Z NAM SHOWS UP TO 4 MICROBARS/S OF UP GLIDE
ON THE 310K ISENTROPIC SURFACE THROUGH TONIGHT BEFORE MOVING
NORTHEAST OF THE AREA FRIDAY. WITH THESE FEATURES WILL CONTINUE
WITH THE LOW RAIN CHANCES AFTER 06Z TONIGHT THROUGH FRIDAY.

THE LOW LEVEL JET WILL LIFT WELL NORTH OF THE FRIDAY NIGHT AND
SATURDAY PROVIDING FOR A COUPLE OF DRY PERIODS. THE MEAN LONG WAVE
TROUGH WILL THEN START TO MOVE ACROSS THE ROCKIES WITH SHORT WAVE
TROUGHS COMING OUT AHEAD OF THE MAIN TROUGH. THE FIRST OF THESE
SHORT WAVE TROUGHS IS EXPECTED TO MOVE ACROSS THE UPPER MIDWEST
SATURDAY NIGHT. THE COLD FRONT IS EXPECTED TO BE WELL TO THE WEST
OF THE AREA ACROSS WESTERN MINNESOTA INTO CENTRAL KANSAS. WITH THE
WARM AIR ADVECTION AHEAD OF THE COLD FRONT...THE NAM IS ONCE AGAIN
SHOWING UP TO 4 MICROBARS/S OF UP GLIDE ON THE 305K SURFACE
SPREADING ACROSS THE AREA. MAINTAINED THE RAIN CHANCES ACROSS THE
WESTERN SECTIONS SATURDAY EVENING AND THEN SPREAD THEM EAST ACROSS
THE REST OF THE AREA HEADING INTO SUNDAY MORNING.

.LONG TERM...SUNDAY THROUGH THURSDAY

THE LATEST SET OF MEDIUM RANGE MODELS REMAIN CONSISTENT WITH THE
OVERALL SYNOPTIC PATTERN. THE LONG WAVE TROUGH IS STILL EXPECTED TO
MOVE INTO THE CENTRAL PART OF THE COUNTRY EARLY IN THE PERIOD AND
THEN LINGER OVER THE REGION THROUGH THE REMAINDER OF THE PERIOD. IN
FACT...THE TROUGH MAY BEGIN TO AMPLIFY TOWARD THE END OF NEXT WEEK
AS A STRONG SHORT WAVE TROUGH AND UPPER LEVEL LOW TOP THE WESTERN
CONUS RIDGE AND DROP INTO THE TROUGH. AT THE SURFACE...THE MODELS
ARE NOT IN SUCH GOOD AGREEMENT. THE 13.06Z GFS IS VERY PROGRESSIVE
WITH THE COLD FRONT COMPARED WITH THE 13.00Z ECMWF AND GFS
ENSEMBLES. GIVEN THE STRENGTH OF THE DOWNSTREAM SUBTROPICAL RIDGE
OVER THE SOUTHEASTERN PART OF THE COUNTY...BELIEVE THE GFS IS TOO
AGGRESSIVE WITH THE FRONT AND HAVE STAYED WITH THE SLOWER SOLUTIONS.
THIS ESSENTIALLY MEANS THE FRONT WILL BE OVER THE AREA OR VERY NEAR
TO IT THROUGH THE ENTIRE PERIOD. AT THIS POINT...UNABLE TO PICK OUT
ANY PERIOD THAT COULD POTENTIALLY BE DRY SO HAVE INCLUDED RAIN
CHANCES THROUGH THE ENTIRE PERIOD. DID LOWER TEMPERATURES SOME
THROUGH THE PERIOD GIVEN THE EXPECTED CLOUD COVER AND POTENTIAL FOR
RAIN.

&&

.AVIATION...

AN UPPER LEVEL CIRCULATION WILL SPIN ACROSS THE AREA THIS
AFTERNOON/EVENING...TAPPING INTO INSTABILITY...A MOISTURE FEED...AND
A WARM FRONT TO SPARK SCT SHRA/TS. THERE WILL BE SOME IMPACT TO
KRST/KLSE THROUGH ABOUT 02Z OR SO...AND WILL COVER THIS WITH
CB/VCTS...ALONG WITH SOME SHORT TEMPO TS GROUPS. MIXING SHOULD
CONTINUE THE GUSTY CONDITIONS UNTIL A COUPLE HOURS AFTER SUNDOWN.

THE WARM FRONT WILL LIKELY CREEP NORTH ON FRIDAY...BUT A PERSIST
MOISTURE FEED INTO THE BOUNDARY...ALONG WITH THE INFLUENCE OF THE
LOW LEVEL JET...COULD LEAD TO MORE CONVECTION IN THE VICINITY OF THE
BOUNDARY. BELIEVE THIS WILL BE NORTH OF KLSE/KRST AT THIS TIME.
STRONGER LOW LEVEL WINDS/MIXING WILL RESULT IN ANOTHER GUSTY DAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...04
AVIATION...RIECK
Hazardous weather outlook, Aug 13, 4:56 AM CDT, 17 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
456 AM CDT THU AUG 13 2009

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-141000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
456 AM CDT THU AUG 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE DAY...AND
LINGERING INTO THE NIGHT AS A WARM AND MOIST AIRMASS CONTINUES TO
STREAM INTO THE REGION ALONG WITH A WEAK WEATHER SYSTEM ALOFT.
WHILE ORGANIZED SEVERE STORMS ARE NOT EXPECTED...A FEW STRONGER
STORMS WITH BRIEF HAIL OR AN ISOLATED STRONG WIND GUST ARE POSSIBLE
ESPECIALLY FROM MID AFTERNOON INTO LATE EVENING. PROBABLY THE
GREATER THREAT WILL BE CLOUD TO GROUND LIGHTNING...AND TORRENTIAL
RAINFALL RATES WITH THE SLOW MOVING STORMS THAT COULD PRODUCE SOME
SHORT TERM RUNOFF ISSUES OVER URBAN AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CONTINUED THREAT OF A FEW THUNDERSTORMS INTO
FRIDAY. SEVERE STORMS ARE NOT EXPECTED.

AN UNSETTLED...WARM AND HUMID PERIOD WILL BE IN PLACE FROM SATURDAY
NIGHT INTO EARLY NEXT WEEK AS A WEAK COLD FRONT MOVES VERY SLOWLY
THROUGH THE AREA. IT REMAINS TOO EARLY TO DISCERN THE SEVERE
WEATHER POTENTIAL THROUGH THIS PERIOD...THOUGH IT DOES APPEAR THAT
AMPLE MOISTURE AND A SLOW FRONTAL MOVEMENT MAY LEAD TO THE
POSSIBILITY OF HEAVY RAIN WITH MULTIPLE WAVES OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SATURDAY...BUT A FEW
STRONGER STORMS TODAY MAY NEED TO BE WATCHED ON A LOCALIZED BASIS.
WIDESPREAD OR ORGANIZED DEPLOYMENT IS NOT EXPECTED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BINAU

In the hours before

Special weather statement, Aug 13, 9:45 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
945 PM CDT THU AUG 13 2009

WIZ032-140345-
BUFFALO-
945 PM CDT THU AUG 13 2009

...STRONG THUNDERSTORMS AFFECTING NORTHERN BUFFALO COUNTY...

AT 939 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH
DANGEROUS LIGHTNING AND HEAVY RAINFALL ADVANCING TOWARD NORTHERN
PARTS OF BUFFALO COUNTY...MOVING EAST AT 25 MPH. THESE STORMS COULD
ALSO PRODUCE HAIL UP TO THE SIZE OF DIMES...ALONG WITH WIND GUSTS OF
40 TO 50 MPH.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP. DANGEROUS LIGHTNING CAN STRIKE MILES FROM A STORM...SO
GO INDOORS IF A STORM AFFECTS YOUR LOCATION.

THOMPSON

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 10:05 PM CDTSevere Thunderstorm WarningARXBuffalo55 min
Aug 14, 1:10 AM CDTFlash Flood WarningARXClark, Jackson6 hr

Nearby

Flash Flood Warnings in Wisconsin, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.